MAUDE Adverse Event Report: SYNTHES GMBH PATELLA FORCEPS SOFTLO L171

SYNTHES GMBH PATELLA FORCEPS SOFTLO L171
Catalog Number 399.085
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on february 10, 2023, the patient underwent open reduction internal fixation with the forceps for the patellar fracture.The tip of the forceps was broken off during first use which was purchased in january 2023.Another forceps with a weaker locking was used for surgery which was purchased in 2014.Procedure was completed successfully without any surgical delay.No further information is available.This report is for one (1) patella forceps-soft ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 399.085.Lot number: 715p370 (wo# (b)(4)).Manufacturing site: tuttlingen.Release to warehouse date: 02-jun-2022.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that patella forceps softlo l171 was broken from the tip of one of the jaws.The broken fragment was not returned for examination.No other issues were found.A dimensional inspection for the patella forceps softlo l171 was not performed as is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the patella forceps softlo l171 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PATELLA FORCEPS SOFTLO L171
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN GMBH
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16486252
Report Number8030965-2023-02687
Device Sequence Number6919463
Product Code HTD
UDI-Device Identifier07611819220928
UDI-Public(01)07611819220928
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.085
Device Lot Number715P370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown